Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Miscarriage,cramps, bleeding, taken Metronidazole, Ampicillin, Sulbactam, bleeding resumed after sex, brown discharge. Reason?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11712 Questions
Hi. I'M 26 years old. I had a miscarriage on 18 July and had d&c on the same day. on 9 Aug i started to feel cramps on my left side of tummy. lasted for a few days. on 11 Aug I went to O&G and she said there's fluid in my uterus. she also found blood cloth and that my hcg level was at 196. on 17 Aug i went for another check up, amount of fluid decrease. however my hcg level went up to 202. did a detail scan and found 2.5 cm of blood cloth and said it could be a cysts. (please be advise i have an ovarian cysts remove on the right side on 2002) she later suggest for an urgent operation as until that date i have not stop bleeding and have been having stomach cramps now n then. i went for second opinion and according to 2nd doctor i could be having infection. treated me with metronidazole and ampicillin + sulbactam. bleeding finally stop on 2 sept. on 3 sept morning, i had an unprotected sex with my husband and started to have heavy bleeding at around 2pm. it lasted until 10 sept. assuming that it's my period, and that my period had stop i had another unprotected sex with my husband on 14 sept. today (15 sept) went i went to toilet to pee, i saw brown discharge with light red blood discharge on my underwear. could you advise whether the discharge is an old blood which is part of the miscarriage or infection due to the intercourse. is it safe to have sex now?
Posted Mon, 23 Apr 2012 in Menstruation and Miscarriage
Answered by Dr. Rakhi Tayal 15 minutes later
Thanks for writing to us.

The irregular bleeding you are having is most likely due to infection of the uterus and surrounding structures.

Brownish spotting specially after intercourse is more suggestive of an old bleeding episode.

You need to have broad spectrum antibiotics specially the tetracycline group with smooth muscle relaxants like drotaverine to give adequate rest to the uterine musculature.

Repeat ultrasound scan after complete antibiotic course will help in assessing the extent of recovery. It is better to avoid sex until full recovery.

Arcoxia is not recommended for use during late pregnancy. If there is a need to consider using Arcoxia during your pregnancy, your doctor will discuss with you the benefits and risks of using it.

Please consult your Gynaecologist to confirm the same and to discuss the necessary investigations to undergo and treatment options.

I hope my answer and recommendations are adequate and helpful. Waiting for your further follow up queries if any.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor